Alert archive / Georgia / Flash Flood Warnings in 1997
Flash Flood Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Oct 26, 1997, 3:02 AM EST for Coffee County, Georgia. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1997, 3:02 AM EST (08:02 UTC)
- Expired
- Oct 26, 1997, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 260904 FFWJAX GAC069-261500- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 AM EST SUN OCT 26 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1000 AM EST FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...COFFEE COUNTY THE COFFEE COUNTY 911 CENTER ADIVISES THAT ROADWAYS IN COFFEE COUNTY CONTINUE TO HAVE STANDING WATER FROM SATURDAY EVENING'S HEAVY RAINFALL. THE RAINFALL HAS LESSENED GREATLY AND ADDITIONAL HEAVY RAINFALL IS NOT ANTICIATED THROUGH THE EARLY MORNING HOURS...HOWEVER THE STANDING WATER WILL MAKE TRAVEL DIFFICULT THROUGH THE MORNING HOURS. DO NOT DRIVE YOUR VEHICLE IN@TO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SANDRIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 1:18 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 26, 1:18 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 AM EDT SUN OCT 26 1997 WHILE STRIVING TO USE THE UPMOST IN SCIENTIFIC PRINCIPLES IN MY FORECASTING...MY KNEE HAS CONTINUED TO THROB HORRIBLY FOR THE LAST 18 HOURS (THANK YOU HIGH SCHOOL ATHLETICS). THEREFORE FORGET ETA... NGM OR AVN AND WILL GO WITH THE TRICK KNEE MDL! SERIOUSLY...YDA'S ETA MDL SEEMS TO HAVE HAD THE RIGHT IDEA WITH THE GRTST RH'S IN SRN GA...IT WAS JUST A LTL LATE IN INCRG THE RH AND WELL UNDERDONE WITH THE PCPN AMOUTS. 88D STP TOTALS OF 4 TO 5 INCHES ARE OCCURRING IN SERN GA ALONG THE TRAIN-ECHO RGN. HVST TOTALS RUNNING FROM NR PEARSON THRU BLACKSHEAR TO NR JESUP. LOOKING AT SAT IMGRY TOPS ARE CRNTLY WARMING AND THE UPR DIFFLUENCE APPRS TO BE SHIFTING TO THE NE. IN THE SHORT RUN...XPCT THE STDY PCPN TO SETTLE DOWN BTWN 3-5 AM BEFORE RESUMING THIS AFTN. LOOKING AT THE MDL RUNS...ETA HAS DEFINITELY OUTPERFORMED THE OTHER MDLS LAST FEW DAYS AND CONTINUES TO DO SO AS OF 26/06 UTC FCST. THE 80 PCNT RH LINE ALMOST PERFECTLY OUTLINES THE CRNT PCPN AREA...WHILE NGM HAS A 40 PCNT POPS IN AREAS THAT HAVE HAD INCHES OF RA SO FAR! SO WILL AGAIN GO WITH THE ETA/AVN RUNS AND WILL TRASH NGM. THIS AFTN BTWN 18-24 UTC ETA HAS A SIGNIFICANT H8 JET COMING OUT OF APALACHEE BAY AND INTO SRN GA. JUST WITH THE LLVL MSTR FEED OUT OF THE GLFMEX HVY RA SHUD OCCUR IN THE GA PTN OF THE CWA THIS AFTN/EVE. ATL MIGHT WISH TO CONSIDER A FLOOD WATCH FOR SERN GA. AFTER THAT THERE IS THE CONT'D SEVERE THREAT FOR THE SAME RGN AND ALSO INTO NERN FL INTO THE EVENING HOURS. BOTTOM LINE IS IN MY OPINION NGM/FWC GUID ISN'T WORTH A... . SO THEREFORE WILL LEAN HEAVILY TWD THE FAN GUIDANCE. PRELIM SSI RR 75/68 72/50 05888 JAX TT 85/70 76/47 05688 GNV TT 85/70 75/45 05688 SANDRIK
In the hours before
Local storm report, Oct 25, 10:45 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1045 PM EDT SAT OCT 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM PEARSON GA WIND DAMAGE
10/25/97 ATKINSON TRAFFIC LIGHT DOWN DUE TO
WIND. REPORTED BY SHERIFF
OFFICE.
0640 PM WILLACOOCHEE GA WIND DAMAGE
10/25/97 ATKINSON NUMEROUS REPORTS OF TREES
AND POWER LINES DOWN.
0659 PM PEARSON GA TORNADO
10/25/97 ATKINSON SHERIFF OFFICE REPORTED
TORNADO ON THE GROUND
NORTH OF PEARSON.
0715 PM AMBROSE GA WIND DAMAGE
10/25/97 COFFEE SHEFIFF OFFICE REPORTED
TREES AND POWERLINES DOWN
OVER HIGHWAY 32 NEAR
AMBROSE CROSSING.
0725 PM DOUGLAS GA TORNADO
10/25/97 COFFEE TORNADO REPORTED AT WILSON
FIELD 14 MILES SOUTHEAST
OF DOUGLASS AT HIGHWAY 64
BY THE COFFEE COUNTY
EMERGENCY MANAGER.
0810 PM DIXIE UNION GA WIND DAMAGE
10/25/97 WARE WARE COUNTY SHERIFF OFFICE
REPORTED NUMEROUS TREES
AND POWER LINES DOWN AT
VARIOUS LOCATIONS IN
NORTHERN WARE COUNTY.
0810 PM ROCKINGHAM GA WIND DAMAGE
10/25/97 BACON BACON COUNTY SHERIFF
OFFICE REPORTED NUMEROUS
TREES AND POWER LINES DOWN
IN THE COUNTY AT VARIOUS
LOCATIONS.
0835 PM BRISTOL GA .75 INCH HAIL
10/25/97 PIERCE PIERCE COUNTY SO REPORTED
DIME SIZE HAIL NEAR
BRISTOL IN NORTHERN PIERCE
COUNTY.Local storm report, Oct 25, 10:46 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1045 PM EDT SAT OCT 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM PEARSON GA WIND DAMAGE
10/25/97 ATKINSON TRAFFIC LIGHT DOWN DUE TO
WIND. REPORTED BY SHERIFF
OFFICE.
0640 PM WILLACOOCHEE GA WIND DAMAGE
10/25/97 ATKINSON NUMEROUS REPORTS OF TREES
AND POWER LINES DOWN.
0659 PM PEARSON GA TORNADO
10/25/97 ATKINSON SHERIFF OFFICE REPORTED
TORNADO ON THE GROUND
NORTH OF PEARSON.
0715 PM AMBROSE GA WIND DAMAGE
10/25/97 COFFEE SHEFIFF OFFICE REPORTED
TREES AND POWERLINES DOWN
OVER HIGHWAY 32 NEAR
AMBROSE CROSSING.
0725 PM DOUGLAS GA TORNADO
10/25/97 COFFEE TORNADO REPORTED AT WILSON
FIELD 14 MILES SOUTHEAST
OF DOUGLASS AT HIGHWAY 64
BY THE COFFEE COUNTY
EMERGENCY MANAGER.
0810 PM DIXIE UNION GA WIND DAMAGE
10/25/97 WARE WARE COUNTY SHERIFF OFFICE
REPORTED NUMEROUS TREES
AND POWER LINES DOWN AT
VARIOUS LOCATIONS IN
NORTHERN WARE COUNTY.
0810 PM ROCKINGHAM GA WIND DAMAGE
10/25/97 BACON BACON COUNTY SHERIFF
OFFICE REPORTED NUMEROUS
TREES AND POWER LINES DOWN
IN THE COUNTY AT VARIOUS
LOCATIONS.
0835 PM BRISTOL GA .75 INCH HAIL
10/25/97 PIERCE PIERCE COUNTY SO REPORTED
DIME SIZE HAIL NEAR
: BRISTOL IN NORTHERN PIERCE
COUNTY.Local storm report, Oct 26, 1:11 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
111 AM EDT SUN OCT 26 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM AXSON GA WIND DAMAGE
10/25/97 ATKINSON SATILLA REMC REPORTS TREES
AND POWER LINES DOWN.
1205 AM MILLWOOD GA WIND DAMAGE
10/26/97 WARE SATILLA REMC REPORTS TREES
AND POWER LINES DOWN.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 58 min |
| Oct 25, 9:10 PM EDT | Flash Flood Warning | JAX | Bacon, Coffee | 7 hr |
| Oct 25, 9:10 PM EDT | Flash Flood Warning | JAX | Bacon, Coffee | 6 hr |
| Oct 25, 11:40 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 50 min |
| Oct 25, 11:40 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 50 min |
| Oct 25, 11:52 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 53 min |
| Oct 26, 2:50 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 55 min |
| Oct 26, 3:13 PM EST | Severe Thunderstorm Warning | JAX | Atkinson | 62 min |
| Oct 26, 3:50 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Ware | 55 min |
| Oct 26, 4:09 PM EST | Tornado Warning | JAX | Bacon | 66 min |
| Oct 26, 4:15 PM EST | Severe Thunderstorm Warning | JAX | Appling | 60 min |
| Oct 26, 4:21 PM EST | Severe Thunderstorm Warning | JAX | Atkinson | 69 min |
| Oct 26, 4:28 PM EST | Severe Thunderstorm Warning | JAX | Wayne | 62 min |
| Oct 26, 4:50 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Ware | 70 min |
| Oct 26, 5:14 PM EST | Severe Thunderstorm Warning | JAX | Brantley | 61 min |
| Oct 26, 5:22 PM EST | Severe Thunderstorm Warning | JAX | Pierce | 68 min |
| Oct 26, 5:47 PM EST | Severe Thunderstorm Warning | JAX | Glynn | 58 min |
Nearby
Flash Flood Warnings in Georgia, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.